Biopsy-proven acute tubular necrosis in a child attributed to vancomycin intoxication
- 231 Downloads
Acute renal failure in children treated with vancomycin typically presents with interstitial nephritis. There is debate as to the extent of direct tubular toxicity attributable to vancomycin, especially in the absence of aminoglycoside treatment. We report a case of acute tubular necrosis (ATN) associated with vancomycin toxicity in an 8-year-old boy where there is no likely alternate explanation for toxic or ischemic injury. Treatment with hemodialysis resulted in the elimination of vancomycin from the circulation and subsequent improvement in renal function.
KeywordsAcute tubular injury Acute renal failure Drug toxicity Therapeutic drug monitoring Hemodialysis Nephrotoxicity Free radical
- 11.Kropp H, Kahan FM, MacDonald JS, Birnbaum J (1986) Imipenem-cilastatin. In: Sherry F, Queener J, Webber A, Stephen W (eds) Beta-lactam antibiotics for clinical use. Marcel Dekker, New York, pp 177–182Google Scholar